MAUDE Adverse Event Report: BIOMÉRIEUX, SA API 20 C AUX 25 STRIPS+25MEDIA

BIOMÉRIEUX, SA API 20 C AUX 25 STRIPS+25MEDIA
Model Number 20210
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: api® 20 c aux is a qualitative standardized system for the precise identification of the most frequently encountered yeasts.It uses miniaturized tests as well as a specially adapted database.Inoculation and reading of the strip are performed manually and the identification is obtained using an identification software.Incident description: a customer in (b)(6) reported to biomérieux a strip issue leading to "no result" in association with the product api 20 c aux 25 strips+25media (ref 20210, batch number 1009159121, expiry date 03-jul-2023) with four patient's strains (ophthalmic samples).The customer reported an issue with one batch of api 20c strips where the cups dried out too quickly.It was reported that the lid didn't close tightly because it was deformed, but even when adding tape it dried out and the water put under the strip evaporated completely.The customer performed an antifungiogram without having the identification because no other methods were available.Per photos sent by the customer, the water in the honey-wells and the suspension inside the strips wells are dehydrated.Consequently, the profile cannot be read.It was highlighted by biomérieux global customer service that identification is mandatory to interpret the susceptibility testing results as breakpoints may differ by species.There is no indication or report from the customer that this event led to any adverse event related to the patient's state of health.An investigation has been initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following notification from a customer in france of an issue they were having with a batch of api 20 c aux 25 strips+25media (ref# 20210).No results were obtained with patient samples and it was noted that the honey-well were dry, thus results could not be obtained.Investigation: product submitted by the customer and the retained sample for the impacted lot number (1009159121) were tested in parallel with one internal lot number used as reference.A visual verification of the incubation boxes and strips was performed.No issue was observed on the product returned and on the reference lot.Three incubation boxes showed a slight deformation on the retained samples of lot number 1009159121.Tests were performed by inoculating api 20 c aux strips with c medium (without specimen) and incubating at 30°c.We included in the testing the three incubation boxes showing a slightly deformation.No dehydration of cupules was observed up to 48h of incubation at 30°c on all the strips tested.Batch record analysis: no non-conformity during manufacturing and quality control processes were observed for the lot 1009159121 which might explain the issue.Complaint analysis: as of the date of the investigation, no other customers have reported any similar issues on against the customer's lot.Conclusion: the investigation did not identify any product performance issue, thus the root cause remains unknown.The results obtained during our investigation on the impacted api 20 c aux lot (reference 20210 lot 1009159121) did not show issues related to cupules dehydration.The batch record analysis did not show non-conformity during manufacturing and quality control processes for the lot number 1009159121.Analysis of the complaints does not show any deviation on the product reference api 20 c aux.(reference 20210).
 
Additional Manufacturer Narrative
The mdr guidance, "medical device reporting for manufacturers, issued november 8, 2016", section 2.15, establishes that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.Biomérieux has performed a review and analysis of the mdr submissions, specific to the biomérieux api reagents.The review included mdrs submitted to the fda from 01-jan-2022 to 22-feb-2024.Based upon our review and analysis of biomérieux api reagent mdr submissions, there have been no customer claims of death or serious injury within the past two (2) years.Each has been investigated or is currently undergoing investigation, and any issues have been addressed by the manufacturing site.With the completion of our mdr data analysis, we have updated our mdr criteria for api reagents.Malfunction events for medical device problem code: a020102 - nonstandard device will no longer be reported for all api reagents (product codes: jsc, jsh, jsp, jss, jsw, jto, jwx, jxb, ptj) as these events are not "likely to cause or contribute to a death or serious injury" if they were to recur.Moving forward, if we become aware of a death or serious injury event related to nonstandard device results obtained with an api reagent, we will report that event to the fda per the fda mdr guidance and update our mdr criteria to include reporting the specific associated malfunction as required by the mdr guidance.

Brand Name
API 20 C AUX 25 STRIPS+25MEDIA
Common Device Name
API 20 C AUX 25 STRIPS+25MEDIA
Manufacturer (Section D)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
céline strauel
5, rue des aqueducs
craponne, MO 69290
FR   69290
MDR Report Key14218306
Report Number9615754-2022-00072
Device Sequence Number19886937
Product Code JXB
UDI-Device Identifier03573026048082
UDI-Public03573026048082
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Model Number20210
Device Catalogue Number20210
Device Lot Number1009159121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/19/2022
02/27/2024
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/09/2022
03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown